Home Toxicology SGLT-2 inhibitor hypoglycaemic ketoacidosis
Toxicology
SGLT-2 inhibitor hypoglycaemic ketoacidosis
SGLT-2 Use and Hypoglycemic Ketoacidosis
Annals of Emergency Medicine · Added 22 September 2026
Case report of severe hypoglycaemic ketoacidosis in an SGLT2 inhibitor user requiring insulin — a reminder these agents can produce ketosis with atypical glucose readings that muddle the diabetic-emergencies picture
- Study type
- Case series
- Design
- Case report
- Participants
- 1 patient
- Main finding
- Severe hypoglycaemic, nondiabetic ketoacidosis in an SGLT-2 inhibitor user requiring insulin treatment
- Caveat
- Single case, cannot establish frequency or causality
- Bottom line
- Context only
Why it matters in Australia (High relevance). transferability — no new drug or skill needed — pure recognition: a growing number of patients are on SGLT2 inhibitors, and a BGL that doesn't fit the picture (CMG 10) deserves a second look
Learning goal
Update my knowledge of current evidence in toxicology.
More
- Topic: Toxicology
- Daily scan: 22 September 2026
Related papers on Toxicology
-
Poisoning OHCA rising in young Japanese adults
In 1.4 million Japanese EMS-treated OHCAs, poisoning-related arrest was rare (0.27%) but its share rose in adults aged 18–29 (adjusted OR 1.027/year) while falling in older groups, with no improvement in neurological outcomes over the decade.
-
No evidence to change ALS in toxic arrest
A systematic review of intra-arrest treatment modifications for toxicological cardiac arrest found only four observational studies, all at critical risk of bias, with no evidence supporting any change to standard advanced life support.
-
Medetomidine withdrawal transfers on dexmedetomidine
Cohort of 100 interfacility transfers on dexmedetomidine infusions for medetomidine withdrawal — transports were largely uncomplicated but profound hypertension was common (39%), reflecting the growing US opioid-supply adulterant problem
-
Fatal illicit drug toxicity: mostly polysubstance OHCA
Case series of 46 deaths in Victoria's EDNAV toxicosurveillance registry (2020–2025) — 67% had out-of-hospital cardiac arrest, 91% were polysubstance with mixed stimulant–sedative patterns most common (methamphetamine 54%, heroin 52%), and hypoxic brain injury was the most frequent terminal complication.